Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2010, 12:07 PM MDT for Lincoln County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2010, 12:07 PM MDT (18:07 UTC)
- Expired
- Jul 28, 2010, 2:00 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:25 AM MDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 3:25 AM MDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 AM MDT WED JUL 28 2010 .DISCUSSION... LOCALLY HEAVY RAINS WILL CONTINUE TO BE ON THE RADAR SCOPE FOR THE NEXT SEVERAL DAYS...ESPECIALLY ACROSS SRN/WRN NEW MEXICO. 00Z/WED KABQ SOUNDING TOOK A DECENT HIT IN THE PRECIPITABLE WATER CATEGORY BUT SHOULD EXPERIENCE A SLOW REBOUND AS AN UPPER LEVEL LOW MIGRATES WESTWARD INTO THE REGION. THERE ARE SIGNIFICANT DIFFERENCES IN THE PWAT VALUES BETWEEN THE GFS40/NAM12 WITH THE LATTER BEING MORE WET. NONETHELESS...VALUES SHOULD REMAIN ABOVE SEASONAL NORMALS TO ALLOW FOR HEAVY RAINFALL CAPABLE OF MINOR OR LOCALIZED FLASH FLOODING. AT THIS TIME...CONFIDENCE IN WIDESPREAD SIGNIFICANT FLOODING IS NOT AN ISSUE AND WILL NOT POST A WATCH AT THIS TIME. FOR TODAY...UPPER LEVEL CYCLONE WILL START TO INVADE SE NEW MEXICO AS THE FEATURE WEAKENS INTO AN OPEN WAVE. MEANWHILE...E/SE BOUNDARY LAYER FLOW WILL PROVIDE AN UPSLOPE COMPONENT ACROSS A GOOD PORTION OF THE STATE...PARTICULARLY IN THE ERN PLAINS. EXPECT AN UPTICK IN CONVECTION IN THE SRN/SE PARTS OF THE FORECAST AREA...WHILE DIURNAL STORMS CONTINUE OVER THE NW HALF. THE LEAST AMOUNT OF COVERAGE WILL BE OVER THE NE PLAINS. BY LATER TONIGHT...EXPECT THE PRIMARY THREAT FOR PCPN TO BE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. HIGHS TODAY WILL BE SLIGHTLY ABOVE/BELOW NORMAL NORTH/SOUTH OF INTERSTATE 40 RESPECTIVELY. BY THURSDAY...UPPER LEVEL DISTURBANCE SHOULD SHEAR OUT AS IT CONTINUES A SLOW WESTWARD TRACK TOWARD CENTRAL NM. AGAIN... THE BEST CHANCES FOR QPF WILL BE ALONG/WEST OF THE CENTRAL MT CHAIN. THROUGH THURS AFTERNOON...THE MODELS ARE IN FAIRLY GOOD AGREEMENT. MODELS DIVERGE NOTICEABLY FOR THE FRIDAY THROUGH WEEKEND PERIOD ON HOW THE UPR LEVEL PATTERN WILL EVOLVE. GFS40 IS FAIRLY PROGRESSIVE ON THE WESTWARD TRACK OF THE AFOREMENTIONED WAVE...PRIMARILY DUE TO A WEAKER UPPER HIGH WHICH IS CURRENTLY POSITIONED IN CENTRAL CO. THE ECMWF IS PRETTY SIMILAR...ALTHOUGH HAS A MORE NRN TRACK OF THE WAVE THRU CENTRAL NM...LEADING TO A HIGHER THREAT FOR QPF. THEREAFTER... BOTH OF THESE MODELS DRIFT THE WAVE NORTHWARD ON THE WRN PERIPHERY OF THE HIGH INTO THE INCREASING WESTERLIES OVER THE CENTRAL ROCKIES. THE PRIMARY CENTER OF CIRCULATION OF THE UPPER HIGH IS PROGGED TO BE IN THE WRN GULF STATES...KEEPING THE DOOR OPEN FOR A MONSOONAL SURGE FOR THE WEEKEND. IF THIS SCENARIO PANS OUT...THEN WRN NM COULD BE A PRIME LOCATION FOR ENHANCED CONVECTIVE POTENTIAL. ON THE FLIP SIDE... THE CANADIAN KEEPS A MORE WRN TRACK FOR THE AFOREMENTIONED WAVE WITH A STRONG RIDGE REMAINING TO THE N/NW. BY THE WEEKEND...THE CANADIAN THINKS THE UPPER HIGH WILL BE IN A STRONG POSITION TO BLOCK A DECENT MONSOONAL SURGE AND EVEN SUGGESTS SIGNIFICANT DRYING ACROSS MUCH OF MEXICO AND NM...OFFERING ONLY RECYCLE MODE FOR THE CWA. THE OVERALL MESSAGE...STAY TUNED. NO MATTER THE CASE...THE HIGHER POPS WILL BE FOCUSED IN WRN NM WHILE THE ERN PLAINS WILL BE FAIRLY LIMITED. IT IS JUST UNCLEAR HOW LARGE OF A POP SPREAD THAT COULD DEVELOP ACROSS THE FORECAST AREA. DPORTER && .AVIATION... LOCALIZED MVFR CIGS AND MT OBSCURATIONS IN A FEW SPOTS NEAR TO WEST OF THE DIVIDE AND PERHAPS FAR E CENTRAL NM EARLY TO MID MORNING... BUT OVERALL A VFR MORNING. SHOWER AND THUNDERSTORM ACTIVITY SHOULD INCREASE AT LEAST A BIT ACROSS S AND E PORTIONS OF FCST AREA THIS AFTN AND EVE...PERHAPS ACROSS CENTRAL SECTIONS AS WELL...AS TX UPPER LOW ENTERS OR GETS VERY NEAR THE SE OR E CENTRAL PORTION OF THE STATE. BRIEF AND LOCALIZED MVFR CONDITIONS IN CIGS AND PCPN REDUCED VSBYS ASSOCIATED WITH STORMS TODAY. POTENTIAL INCREASES VERY LATE TONIGHT AND EARLY THU FOR SOME AREAS OF MVFR AND MORE LOCALIZED IFR CIGS ACROSS SOUTHERN AND E CENTRAL PORTIONS OF FCST AREA WITH TAF SITES KTCC AND KROW HAVING A LITTLE BETTER CHANCE OF THOSE LOWER CIGS THAN OTHER SITES. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... OVERALL HIGHER HUMIDITY PATTERN LINGERING THROUGH REST OF THE WEEK AND FAIRLY LIKELY FOR THE WEEKEND. WETTING THUNDERSTORM COVERAGE SHOULD INCREASE SOMEWHAT ACROSS MAINLY SE HALF OF NM THIS AFTN AND EVE AS TX UPPER LOW GETS VERY NEAR OR EVEN ENTERS FAR E CENTRAL OR SE NM LATE TODAY. ELSEWHERE MOISTURE RECYCLING WILL GENERATE AT LEAST ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...FAVORING THE HIGHER TERRAIN. THE MID LEVEL HIGH IS STILL EXPECTED TO BE FOCUSED TO THE EAST OF THE STATE FRI THROUGH SUN...BUT A QUICK LOOK AT LATEST...06Z RUN... SHORTER TERM NAM MODEL BEGINNING TO CONTRADICT THIS SCENARIO BY KEEPING UPPER HIGH CENTERED FRI AND SAT AT LEAST NOT FAR FROM 4 CORNERS. THIS SCENARIO...IF IT PANS OUT...WOULD MEAN LESS WETTING RAIN COVERAGE ACROSS AT LEAST N NM FROM WEEKEND INTO AT LEAST A PORTION OF NEXT WEEK. THUS CONFIDENCE OF INCREASED WETTING RAINS FOR THAT PERIOD ACROSS N AREAS BEGINNING TO WANE A BIT. LATER MULTIPLE MODEL RUNS CONSENSUS WILL HAVE TO BE WATCHED TO SEE IF THIS BECOMES A TREND. FOR THIS FCST PACKAGE WILL STILL GO WITH SOME INCREASE IN MONSOONAL MOISTURE ACROSS W NM FOR LATE WEEK AND INTO WEEKEND...BUT NORTHERN AREAS MAY NOT GET AS MUCH BENEFIT AS EARLIER THOUGHT IF NEW MODEL RUNS CONTINUE THE LATEST NAM TREND. AFTER THU OR FRI EASTERN AREAS SHOULD HAVE LEAST AMOUNT OF WETTING RAIN POTENTIAL. EMBEDDED TROPICAL AND CONVECTIVELY INDUCED WAVES WILL ALSO PROVIDE A WILDCARD TO DAILY COVERAGE CHANGES. HIGH TEMPERATURES SHOULD REMAIN SLIGHTLY TO MODERATELY BELOW NORMAL FAVORING SOUTHERN AND WESTERN AREAS AND NEAR TO SLIGHTLY ABOVE NORMAL NORTH AND EAST CENTRAL. OVERNIGHT LOW TEMPERATURES SHOULD OVERALL BE SLIGHTLY ABOVE NORMAL DUE TO THE HIGHER HUMIDITY AT THE SURFACE. MINIMUM HUMIDITY VALUES ARE NOT FORECASTED TO DROP BELOW 20 PERCENT FOR THE FORESEEABLE FUTURE...ESPECIALLY ACROSS W AND S SECTIONS OF FCST AREA. GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES EXPECTED TONIGHT MAJORITY OF N AND CENTRAL NM WITH COVERAGE OF SAME POSSIBLY INCREASING SOMEWHAT THE FOLLOWING 2 TO 3 NIGHTS. NEAR SURFACE WIND SPEEDS GENERALLY TO BE 12 MPH OR LESS WELL OUTSIDE OF STORMS. THUNDERSTORM OUTFLOW WINDS WILL CONTINUE TO PROVIDE THE STRONGEST WIND FLOWS AT THE SURFACE. WEAK TO MODERATE GAP WINDS ALONG THE CENTRAL MOUNTAINS ARE EXPECTED TO DEVELOP THIS EVE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 93 65 90 63 / 20 30 30 20 DULCE........................... 86 55 84 54 / 30 40 30 30 CUBA............................ 83 53 81 54 / 40 40 40 30 GALLUP.......................... 85 58 84 57 / 30 40 40 30 EL MORRO........................ 81 55 80 53 / 40 40 40 40 GRANTS.......................... 86 57 84 56 / 30 30 40 30 QUEMADO......................... 84 58 82 56 / 40 40 40 30 GLENWOOD........................ 86 62 88 62 / 30 30 50 40 CHAMA........................... 80 50 78 50 / 40 50 40 40 LOS ALAMOS...................... 84 54 83 56 / 30 30 30 20 PECOS........................... 82 53 80 54 / 40 30 30 30 CERRO/QUESTA.................... 81 50 81 51 / 40 30 30 30 RED RIVER....................... 73 44 73 45 / 40 40 40 30 ANGEL FIRE...................... 75 45 76 44 / 50 30 30 30 TAOS............................ 84 52 84 53 / 30 30 30 20 ESPANOLA........................ 90 60 90 60 / 30 30 30 20 SANTA FE........................ 84 55 82 56 / 40 30 40 30 SANTA FE AIRPORT................ 87 58 85 58 / 40 30 30 20 ALBUQUERQUE FOOTHILLS........... 88 64 86 64 / 30 30 30 20 ALBUQUERQUE HEIGHTS............. 89 66 87 66 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 90 61 88 61 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 89 62 87 63 / 30 30 30 20 LOS LUNAS....................... 90 62 89 63 / 30 30 30 20 RIO RANCHO...................... 90 62 88 63 / 30 30 30 20 SOCORRO......................... 90 63 88 62 / 30 30 30 30 SANDIA PARK/CEDAR CREST......... 79 51 76 53 / 30 30 30 30 MORIARTY/ESTANCIA............... 86 56 85 56 / 30 30 30 30 CLINES CORNERS.................. 81 56 81 57 / 30 30 20 20 GRAN QUIVIRA.................... 83 58 82 58 / 40 30 30 30 CARRIZOZO....................... 87 61 84 60 / 40 30 30 30 RUIDOSO......................... 78 55 73 54 / 50 40 40 40 CAPULIN......................... 83 53 82 54 / 20 20 10 10 RATON........................... 87 56 87 57 / 20 20 10 10 LAS VEGAS....................... 81 53 80 54 / 30 30 20 20 CLAYTON......................... 89 63 90 64 / 20 20 10 10 ROY............................. 85 62 83 62 / 20 20 10 10 CONCHAS......................... 91 66 92 66 / 20 20 10 10 SANTA ROSA...................... 89 63 89 62 / 30 20 10 10 TUCUMCARI....................... 90 65 91 66 / 30 20 10 10 CLOVIS.......................... 85 64 86 65 / 30 20 20 10 PORTALES........................ 86 63 87 64 / 30 20 20 10 FORT SUMNER..................... 89 65 89 65 / 30 20 20 10 ROSWELL......................... 89 67 87 66 / 30 30 30 10 PICACHO......................... 86 62 83 62 / 40 30 30 20 ELK............................. 80 60 76 58 / 70 50 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46/43
Hazardous weather outlook, Jul 28, 6:03 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 28 2010 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINS CAPABLE OF MINOR FLOODING OR POSSIBLY LOCALIZED FLASH FLOODING MAY OCCUR OVER PARTS OF SOUTHERN AND WESTERN NEW MEXICO. THE GREATEST THREAT WILL BE FROM THE UPPER GILA TO THE SACRAMENTO MOUNTAINS AND POSSIBLY INTO THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT FOR MINOR OR POSSIBLY FLASH FLOODING FOR AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN ON THURSDAY. EXPECT THE THREAT FOR HEAVY RAINFALL TO PERSIST INTO FRIDAY AND POSSIBLY THE UPCOMING WEEKEND FOR WESTERN NEW MEXICO. IT APPEARS THE HEAVY RAINFALL WILL BE FOCUSED ALONG AND WEST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR RAIN AND FLOODING REPORTS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 FOR ANY WEATHER REPORTS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:31 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 119 min |
| Jul 27, 7:06 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 114 min |
| Jul 27, 7:47 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 88 min |
| Jul 28, 11:20 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| Jul 28, 11:58 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 28, 12:15 PM MDT | Flash Flood Warning | ABQ | Lincoln | 2 hr |
| Jul 28, 12:21 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 114 min |
| Jul 28, 12:32 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 118 min |
| Jul 28, 1:10 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Jul 28, 1:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 117 min |
| Jul 28, 1:54 PM MDT | Flash Flood Warning | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 111 min |
| Jul 28, 2:04 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 116 min |
| Jul 28, 2:21 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jul 28, 2:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 111 min |
| Jul 28, 2:53 PM MDT | Areal Flood Advisory | ABQ | Torrance | 112 min |
| Jul 28, 3:03 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 117 min |
| Jul 28, 3:10 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 28, 3:24 PM MDT | Flash Flood Warning | ABQ | Torrance | 2 hr |
| Jul 28, 3:47 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 118 min |
| Jul 28, 4:02 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 118 min |
| Jul 28, 4:19 PM MDT | Flash Flood Warning | ABQ | Santa Fe, Torrance | 116 min |
| Jul 28, 4:30 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 2 hr |
| Jul 28, 4:34 PM MDT | Areal Flood Advisory | ABQ | Catron | 116 min |
| Jul 28, 4:41 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 28, 4:56 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Jul 28, 5:02 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 118 min |
| Jul 28, 5:11 PM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 107 min |
| Jul 28, 5:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 118 min |
| Jul 28, 5:44 PM MDT | Areal Flood Advisory | ABQ | Catron | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.